MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on investigation results on 11-dec-2018.It was reported that the device kinked.A quantum maverick balloon catheter was selected use and it was noted to be kinked.The device was exchanged and there were no patient complications reported.However analysis results revealed a shaft break.Device evaluated by manufacturer: returned device consisted of a quantum maverick balloon catheter in two pieces.The balloon was loosely folded and there was blood in the wire lumen.The hypotube, distal shaft, balloon and tip were microscopically and visually inspected.Inspection revealed a complete separation in the hypotube located 72.3 cm from the strain relief, and numerous small kinks in the hypotube, and numerous small kinks in the distal shaft.The fracture facets of the fractured shaft were ovalized, as if kinked prior to separation.Microscopic inspection found the remainder of the device free of damage.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8185498
Report Number2134265-2018-64588
Device Sequence Number19206961
Product Code LOX
UDI-Device Identifier08714729392729
UDI-Public08714729392729
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2020
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0021412917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2018
Initial Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1